Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Clots & Anticoagulants
Question: Lumps in Veins
|kbrown36 - Mon Dec 27, 2004 2:30 pm||
I had an IV over a month ago with IV fluids, Phenegran, Morphine, Levaquin (i think- an antibiotic for UTI) and now I have lumps in the veins of my forearm. At first it was one small lump proximal to the site;now it is five running distal to the site all the way up my forarm. Please tell me what this is and why it occurred and if I am in any danger and what I need to do to make it go away. :?
|Theresa Jones, RN - Mon Dec 27, 2004 3:31 pm||
Those particular medications can be very harsh on the veins and sometimes do leave temporary lumps which are usually apparent sooner than a month after iv therapy. My questions for you however, since the lumps are increasing in number are do you have any redness, pain/tenderness, or inflammation? These are all signs of other problems for example, infection etc. related to IV therapy and if you are experiencing any of these additional symptoms contact to healthcare provider. You really should have an evaluation done since they are increasing in number.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.